MAUDE Adverse Event Report: DEVILBISS HEALTHCARE, LLC DEVILBISS; CPAP

DEVILBISS HEALTHCARE, LLC DEVILBISS; CPAP
Model Number DV51UK
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident was reported to devilbiss healthcare's (b)(4) distributor of the device who stated there was "damage to the connection of the (j8) ac voltage power connector to printed circuit board (pcb)".The (b)(4) distributor noted that the (j8) ac voltage power connector was arcing and that it was cold soldered to the printed circuit board (pcb) board.The (b)(4) distributor reported there appeared to be damage to the solder joint and the damage was more than likely caused by excessive force or mechanical stress applied to the connector.The unit was returned to devilbiss healthcare and an engineering inspection and evaluation was performed, which confirmed that the cpap unit had a cold solder joint between the printed circuit board (pcb) and the (j8) ac voltage power connector.The cold solder joint was the result of improper welding technique during the electronic assembly process of the printed circuit board (pcb).This is localized to the position on the board and internal to the device.Devilbiss healthcare has notified the printed circuit board (pcb) manufacturer.
 
Event or Problem Description
The devilbiss healthcare's (b)(4) distributor reported the cpap dv51uk,'s (j8) ac voltage power connector soldered to the internal printed circuit board (pcb) was arcing.The (b)(4) distributor reported there was no patient harm.

Brand Name
DEVILBISS
Common Device Name
CPAP
Manufacturer (Section D)
DEVILBISS HEALTHCARE, LLC
100 devilbiss drive
somerset PA 15501
MDR Report Key7237591
Report Number2515872-2018-00003
Device Sequence Number980663
Product Code LEL
UDI-Device Identifier00885304002017
UDI-Public00885304002017
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberDV51UK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1